MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Discomfort (2330); No Code Available (3191)
Date of Event 04/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, not provided.Gender/sex: unknown/not provided.If implanted, give date: unknown / not provided.If explanted, give date: unknown / not provided.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that patient was uncomfortable with lens that was implanted in right eye for near vision.Lens was explanted and replaced with one for far vision.
 
Additional Manufacturer Narrative
Additional information received reported the implant date was (b)(6) 2017 and the explant date was (b)(6) 2017.There was no incision enlargement, vitrectomy, or sutures used.The lens was replaced with a zct150 17.0 diopter intraocular lens (iol).Post-operatively, the patient is doing well.Also, the reason for explantation of the lens was because the patient wasn't happy with his outcome after the initial surgery.In addition, the surgeon's name was dr.(b)(6) and the patient was a (b)(6) year old male.No additional information was provided.Age/date of birth: (b)(6) years old.Gender/sex: male.If implanted, give date: (b)(6) 2017.If explanted, give date: (b)(6) 2017.Initial reporter name: dr.(b)(6).Health professional: yes occupation: physician.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation?: yes, returned to manufacturer on 08/15/2017.Device returned to manufacturer?: yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye showed the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6751589
Report Number9614546-2017-00676
Device Sequence Number16357424
Product Code HQL
UDI-Device Identifier05050474552135
UDI-Public(01)05050474552135(17)210301
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/01/2021
Device Model NumberZCT150
Device Catalogue NumberZCT150U195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2017
Initial Date Received by Manufacturer 07/05/2017
Supplement Date Received by Manufacturer09/11/2017
11/15/2017
Initial Report FDA Received Date07/28/2017
Supplement Report FDA Received Date10/07/2017
12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR